Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 50, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 6, 2000, 10:59 AM EDT for Westmoreland County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2000, 10:59 AM EDT (14:59 UTC)
- Expired
- Aug 6, 2000, 2:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 68 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 3.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 061503 FFWPBZ PAC129-061800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1059 AM EDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTMORELAND COUNTY IN PENNSYLVANIA * UNTIL 200 PM EDT * AT 1056 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAINS MOVING ACROSS THE SOUTHERN HALF OF WESTMORELAND COUNTY WHERE ALREADY HEAVY RAINS FELL THIS MORNING. * OTHER LOCATIONS IN THE WARNING INCLUDE...WEST NEWTON...SCOTTDALE. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YNOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 9:11 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 6, 9:11 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 911 AM EDT SUN AUG 6 2000 LOWERED SOME HIGH TEMPS A LITTLE AS THE EASTERN PART OF CWA MAY FIND SUNSHINE HARD TO COME BY. REMAINDER OF FORECAST LOOKS GOOD. DID NOT MAKE ANY CHANGES. WILL KEEP AN EYE ON RAINFALL AMOUNTS THROUGHOUT THE DAY AS GROUND IS QUITE SATURATED. THERE IS ALSO POTENTIAL FOR SEVERE WEATHER LATER IN AREAS THAT GET SOME SOLAR HEATING. DEW POINTS COULD MAKE THE LOWER 70S IN SOME AREAS. CAT FCSTID = 66 PIT 80 68 88 67 / 90 50 30 20 HLG 80 68 88 67 / 90 50 30 20 MGW 81 69 88 67 / 90 50 40 20 ZZV 82 70 89 68 / 90 50 40 20 PHD 82 70 89 68 / 90 50 40 20 FKL 75 66 84 64 / 90 40 20 20 DUJ 75 66 84 64 / 90 40 20 20 LBE 80 68 88 67 / 90 50 30 20 BTP 75 66 84 64 / 90 40 20 20 IDI 75 66 84 64 / 90 40 20 20 ODM 77 66 87 65 / 80 50 40 30 .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Aug 6, 8:06 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 806 AM EDT SUN AUG 6 2000 MDZ001-PAZ014-020>023-029>032-WVZ001>004-012-021>023-041-061605- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BROOKE WV-BUTLER PA-FAYETTE PA- GARRETT MD-GREENE PA-HANCOCK WV-INDIANA PA-MARION WV-MARSHALL WV- MONONGALIA WV-OHIO WV-PRESTON WV-TUCKER WV-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 810 AM EDT SUN AUG 6 2000 ...MORNING THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH THE REMAINDER OF THE MORNING. THESES STORMS WILL CONTAIN LOCALY HEAVY RAINFALL THAT WILL PRODUCE IN EXCESS OF ONE INCH ALONG WITH PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. WINDS MAY GUST OVER 35 MPH...TREES MAY TOPPLE IN SOME LOCALTIES DUE TO SATURATED GROUNDS. BE ALERT TO RAPID CHANGING WEATHER CONDITIONS THIS MORNING IF YOU ARE TRAVELLING...POOR VISIBILITIES WILL OCCUR ALSO.
Local storm report, Aug 6, 10:28 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1028 AM EDT SUN AUG 06 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM PITTSBURGH PA FLOODING
08/06/00 ALLEGHENY FLOODING ON SAW MILL RUN
IN THE SOUTH HILLS.
0850 AM WASHINGTON PA FLOODING
08/06/00 WASHINGTON STATE ROUTE 40 FLOODED IN
SUBURBS.
0910 AM IRWIN PA FLOODING
08/06/00 WESTMORELAND STREET AND BASEMENT
FLOODING.
0925 AM FOLLANSBEE WV FLOODING
08/06/00 BROOKE STREET FLOODING.
0930 AM ELLIOTTSVILLE PA FLOODING
08/06/00 FAYETTE STREET FLOODING.
0945 AM POLAND MINES PA FLOODING
08/06/00 GREENE STATE ROUTE 88 FLOODED.
0955 AM SCOTTDALE PA FLOODING
08/06/00 WESTMORELAND FLOODING ALONG JACOBS
CREEK.
1000 AM REPUBLIC PA FLOODING
08/06/00 FAYETTE STATE ROUTE 166 FLOODED.
1015 AM CHAMPION PA FLOODING
08/06/00 FAYETTE FLOODING ALONG INDIAN
c CREEK TRIBUTARIES.
NNNNSpecial weather statement, Aug 6, 10:49 AM EDT, 10 minutes before
MDZ001-001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013-014- 014>016-020-020-021-021-022-022-023-023-029-029-030-030-031-031-032- 032-WVZ001-001-002-002-003-003-004-004-012-012-021-021-022-022-023- 023-041-041-070000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1049 AM EDT SUN AUG 6 2000 ...A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH THE DAY. SOME STORMS MAY BECOME SEVERE WITH DAMAGING GUSTY WINDS AND LARGE HAIL. BE ALERT FOR FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL ALSO. THE MAIN THREAT FROM THESE STORMS WILL BE THE LOCALLY HEAVY RAINFALL THAT COULD PRODUCE IN EXCESS OF ONE INCH OF RAIN ALONG WITH PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. STREAM AND CREEK FLOODING IS ALSO A POSSIBILITY. BE ALERT TO RAPID CHANGING WEATHER CONDITIONS THIS MORNING IF YOU ARE TRAVELING...POOR VISIBILITIES WILL OCCUR ALSO.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:19 AM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver, Fayette, Greene, Washington, Westmoreland | 3 hr |
| Aug 6, 10:47 AM EDT | Flash Flood Warning | PBZ | Fayette, Greene | 3 hr |
| Aug 6, 11:50 AM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Aug 6, 1:09 PM EDT | Flash Flood Warning | PBZ | Allegheny | 111 min |
| Aug 6, 1:42 PM EDT | Flash Flood Warning | PBZ | Fayette, Greene, Westmoreland | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.